Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 280, NWS North Platte, NE

July 26, 2025Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2025, 4:59 PM MDT for Sheridan County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2025, 4:59 PM MDT (22:59 UTC)
Expired
Jul 26, 2025, 5:45 PM MDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 165 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 5:05 PM MDTTSTM WND GST 51Rushville, NE
Jul 26, 5:05 PM MDTHAIL 1Rushville, NETime estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 4:43 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.0 hours before the alert went out and 407 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2025-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2025-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3421 square meters per square second.1939587897117136156175194214233253272Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1515 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
121 kt
0-1 km storm-relative helicity
-3421 m²/s²
0-3 km storm-relative helicity
-1640 m²/s²
Significant tornado parameter
0.0
Supercell composite
20.8

Open this sounding in Storm Lab

The text

As transmitted.

812 
WUUS53 KLBF 262259
SVRLBF
NEC161-262345-
/O.NEW.KLBF.SV.W.0280.250726T2259Z-250726T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
459 PM MDT Sat Jul 26 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Central Sheridan County in the Panhandle of Nebraska...

* Until 545 PM MDT.

* At 459 PM MDT, severe thunderstorms were located along a line
  extending from 8 miles northwest of Gordon to 8 miles southeast of
  Hay Springs, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gordon, Rushville, Clinton, Lone Butte, Highway 27 crossing the
  Niobrara River, Smith Lake State Wildlife Management Area, Mount
  Maria, Highway 250 crossing the Niobrara River, Walgren Lake State
  Recreation Area, and Intersection of Highway 27 and Mills Road.

This includes the following highways...
 Highway 20 between mile markers 83 and 111.
 Highway 250 between mile markers 22 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4280 10209 4244 10212 4224 10273 4253 10276
      4293 10243
TIME...MOT...LOC 2259Z 279DEG 24KT 4287 10236 4256 10262 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
433 
WWUS53 KLBF 262313
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
513 PM MDT Sat Jul 26 2025

NEC161-262345-
/O.CON.KLBF.SV.W.0280.000000T0000Z-250726T2345Z/
Sheridan NE-
513 PM MDT Sat Jul 26 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL SHERIDAN COUNTY...

At 513 PM MDT, a severe thunderstorm was located over Rushville,
moving southeast at 25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Gordon, Rushville, Clinton, Lone Butte, Highway 27 crossing the
Niobrara River, Smith Lake State Wildlife Management Area, Mount
Maria, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, and Intersection of Highway 27 and Mills Road.

This includes the following highways...
 Highway 20 between mile markers 83 and 111.
 Highway 250 between mile markers 22 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4280 10209 4244 10212 4224 10273 4253 10276
      4293 10243
TIME...MOT...LOC 2313Z 302DEG 23KT 4272 10247 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:22 PM MDT, 37 minutes earlier. Its key messages:

  • A Marginal risk (Level 1 of 5) for severe weather exists for areas along and west of Highway 83 late this afternoon and evening. The greatest threat will be damaging winds.
  • The combination of hot temperatures and high humidity will lead to dangerous heat indices both Sunday and Monday afternoon. Extreme Heat Warnings and Heat Advisories are in effect for much of western and north central Nebraska for both Sunday and Monday.
  • A slow moving cold front will bring a threat for thunderstorms and heavy rainfall during the Tuesday night through Thursday night timeframe. Highs will cool into the 70s Wednesday through Friday.
Area forecast discussion, Jul 26, 4:22 PM MDT, 37 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
522 PM CDT Sat Jul 26 2025

.KEY MESSAGES...

- A Marginal risk (Level 1 of 5) for severe weather exists for areas
  along and west of Highway 83 late this afternoon and evening. The
  greatest threat will be damaging winds.

- The combination of hot temperatures and high humidity will
  lead to dangerous heat indices both Sunday and Monday
  afternoon. Extreme Heat Warnings and Heat Advisories are in
  effect for much of western and north central Nebraska for both
  Sunday and Monday.

- A slow moving cold front will bring a threat for thunderstorms
  and heavy rainfall during the Tuesday night through Thursday
  night timeframe. Highs will cool into the 70s Wednesday
  through Friday.

&&

.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 224 PM CDT Sat Jul 26 2025

A surface trough will be located across the western panhandle and
eastern Colorado. Isolated storms will initiate along and east of
this trough by 21Z, and may become scattered in areas west of
Highway 83 this evening. Deep layer shear will be around 25kts. An
inverted-v thermodynamic profile suggest the primary threat with
storms will be damaging winds.

Sunday, hot and humid conditions. Highs Sunday look to climb
into the upper 90s to low 100s, and will again lead to
dangerously hot and humid conditions. An Extreme Heat Warning
has been issued for Boyd, Holt, Garfield and Wheeler County in
north central Nebraska, where humidity is highest. This is where
heat index values of 105 or higher is expected. Heat index
values around 100 are expected for areas as far west as a
Valentine through Ogallala line. Therefore, a Heat Advisory has
been issued. Relief from the heat Sunday night, as overnight
lows fall into the mid and upper 60s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 224 PM CDT Sat Jul 26 2025

Another dangerously hot day Monday, as temperatures in the upper 90s
to low 100s again combine with humidity across the area. The Extreme
Heat Warning remains in place for Monday in the same area as Sunday,
where again heat index values of 105 or higher is expected. A Heat
Advisory also in effect again for areas east of a Valentine
through Ogallala line.

By late Monday afternoon, a surface trough will become a focus for
isolated thunderstorm development. Chance POPS Monday night
across north central Nebraska as a cold front moves into
northern Nebraska overnight. A few of these storms could be
strong, with modest deep layer shear.

The cold front will advance through the northerly half of the area
on Tuesday, bringing relief from the heat across the north.
Southwest Nebraska will still reach the mid 90s however.

An active weather pattern begins Tuesday and lasts through Friday. A
large upper trough centered over Hudson Bay will slowly move east,
as the upper trough to our north and upper ridge to our south
interact with a frontal boundary dropping slowly southward Tuesday
through Thursday. This will bring likely to categorical POPs Tuesday
night with likely POPS into Wednesday night, followed by Chance POPS
Thursday into Friday. The 12Z GFS and ECMWF ensembles both
indicate widespread rainfall. Given the high PWATs expected,
heavy rainfall at times could lead to localized flooding. WPC
has a Marginal Risk for excessive rainfall for the region,
including all of western and north central Nebraska Tuesday
night through Thursday morning.

Highs cool into the mid 70s to low 80s Wednesday and the low to mid
70s Thursday and Friday, with easterly winds and considerable
cloudiness. Highs slightly warmer by next Saturday in the mid
70s to mid 80s.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 519 PM CDT Sat Jul 26 2025

Outside of convection, VFR conditions are expected through the
forecast period.

Main concern will focus on developing thunderstorms to the west.
Scattered to widespread activity is prevalent invof BFF to AIA
and this will continue to push east through this evening.
Damaging wind gusts appear to be the hazard of greatest concern
and this threat appears possible at either terminal though
confidence appears greatest at VTN for now. Have included a
TEMPO group to account for the stronger outflow gusts. Both
terminals should be cleared by Midnight and that will leave the
remainder of the forecast period dry and mostly clear to clear.
Did maintain a mention of some low-clouds at VTN around sunrise but
confidence is low in this occurring at this time.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/
Sunday for NEZ005-006-008-009-025>027-036>038-057>059-069>071.
Heat Advisory from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/
Monday for NEZ005-006-008-009-025>027-036>038-057>059-069>071.
Extreme Heat Warning from noon to 8 PM CDT Sunday for NEZ007-
010-028-029.
Extreme Heat Warning from noon to 8 PM CDT Monday for NEZ007-
010-028-029.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...NMJ
Hazardous weather outlook, Jul 26, 2:41 PM MDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
341 PM CDT Sat Jul 26 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-272045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
341 PM CDT Sat Jul 26 2025 /241 PM MDT Sat Jul 26 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered thunderstorms are possible into this evening across
portions of western Nebraska. These storms may pose a risk for
damaging wind gusts near and west of Highway 83.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Dangerously hot and humid conditions are expected across much of
western and north central Nebraska both Sunday and Monday afternoon.
An Extreme Heat Warning and Heat Advisory is in effect for portions
of western and north central Nebraska both days, where heat index
values from around 100 to in excess of 105 are expected.

Isolated strong to severe thunderstorms are possible Monday
afternoon and evening, primarily across north central Nebraska.

Thunderstorms chances increase Tuesday night through Thursday night.
Heavy rainfall will be the main concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 26, 3:46 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
346 PM MDT Sat Jul 26 2025

NEZ004-262230-
Sheridan NE-
346 PM MDT Sat Jul 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SHERIDAN COUNTY
THROUGH 430 PM MDT...

At 346 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hay Springs, Intersection of Beaver Creek Road and White Clay Creek
Road, Intersection of Highway 87 and Craven Creek Road, Intersection
of Highway 87 and Larabee Road, Mount Maria, and Metcalf State
Wildlife Management Area.

This includes Highway 20 between mile markers 74 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4300 10252 4300 10245 4291 10217 4264 10277
      4277 10278 4278 10277 4278 10279 4280 10279
TIME...MOT...LOC 2146Z 237DEG 29KT 4278 10266

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 1:39 AM MDTExtreme Heat WatchLBFBoyd, Garfield, Holt, Wheeler11 hr
Jul 26, 1:39 AM MDTExtreme Heat WatchLBFBoyd, Garfield, Holt, Wheeler11 hr
Jul 26, 4:32 AM MDTDense Fog AdvisoryLBFFrontier, Lincoln4 hr
Jul 26, 12:32 PM MDTHeat AdvisoryLBFBlaine, Brown, Chase, Cherry, Custer, Frontier and 10 more30 hr
Jul 26, 12:32 PM MDTHeat AdvisoryLBFBlaine, Brown, Chase, Cherry, Custer, Frontier and 11 more54 hr
Jul 26, 12:32 PM MDTExtreme Heat WarningLBFBoyd, Garfield, Holt, Wheeler30 hr
Jul 26, 12:32 PM MDTExtreme Heat WarningLBFBoyd, Garfield, Holt, Wheeler54 hr
Jul 26, 3:46 PM MDTSpecial Weather StatementLBFSheridan44 min
Jul 26, 4:10 PM MDTSevere Thunderstorm WarningLBFSheridan50 min
Jul 26, 4:46 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan44 min
Jul 26, 5:06 PM MDTSpecial Weather StatementLBFDeuel39 min
Jul 26, 5:28 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan47 min
Jul 26, 5:44 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan46 min
Jul 26, 5:59 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.